# SDR Y2PA200700026

- Difficulty date: November 2, 2007
- Submitted: November 7, 2007
- Operation: Air carrier
- Aircraft: N208US
- Make and model: Doug DC-9-32F
- Aircraft serial: 47220
- Aircraft time: 57,180 hours, 54,570 cycles
- Engine: Pwa JT8D9A
- Engine time: 79,670 hours, 52,305 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Csd
- Part number: 696233B
- Part serial: 178
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, X, J
- Precautionary procedure: B, A

## Discrepancy

CREW REPORTED ENGINE VIBRATION THEN FAILURE ON NR 2 ENGINE.  IRREGULARITY FILLED OUT BY CREW REPORTED AS FOLLOWS.  AFTER DEPARTURE IN CLIMB, VIBRATION FOLLOWED BY NR 2 ENGINE FLAME OUT AT FL190 FOLLOWED BY AIRCRAFT CROSSTIE LOCKOUT.  CREW DECLARED AN EMERGENCY AND RETURNED TO POINT OF DEPARTURE AT MMCU.  AIRCRAFT MADE AN UNEVENTFUL LANDING AT MMCU.  AFTER AIRCRAFT LANDED MAINTENANCE WAS SENT TO MMCU TO INSPECT ENGINE AND AIRCRAFT.  USA JET MECHANIC PERFORMED A VISUAL INSPECTION ON THE ENGINE AND FOUND NO DEFECTS IN THE INLET OR EXHAUST.  THE MECHANIC FOUND DURING TROUBLING SHOOTING THE NR 2 CSD/GENERATOR HAD FAILED.  THE ON-SITE MECHANIC PULLED , INSPECTED AND REPLACED WITH NEW THE NR 2 ENGINE OIL FILTER WITH NO DEFECTS FOUND IN THE FILTER.  THE CSD/GEN WAS DISCONNECTED AND DEFERRED IAW MEL 24-1, DMI NR 0098 INCLUDING SP 24-1.  THE AC CROSSTIE WAS OP'S CHECKED IAW DC-9 MM WITH NO DEFECTS NOTED.  THE AIRCRAFT THEN HAD A COMPLETE GROUND RUN PERFORMED WITH NO VIBRATION OR ADVERSE INDICATIONS FOUND.  THE AIRCRAFT WAS RETUNED TO SERVICE AT THIS TIME.  MAINTENANCE AT USA JET HOME BASE HAS REPLACED THE CSD/GEN, CSD OIL COOLER AND PERFORMED REQUIRED GROUND RUNS TO CLEAR DMI NR 0098, ALL MAINTENANCE WAS COMPLETED IAW DC-9 MAINTENANCE MANUALS.
